Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 11, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 5, 2018, 4:19 AM EDT for Schoolcraft County, Michigan. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2018, 4:19 AM EDT (08:19 UTC)
- Expired
- Aug 5, 2018, 10:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.4
The text
As transmitted.
567 WHUS43 KMQT 050819 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 419 AM EDT Sun Aug 5 2018 MIZ014-060200- /O.NEW.KMQT.BH.S.0011.180805T0819Z-180806T0200Z/ Southern Schoolcraft- 419 AM EDT Sun Aug 5 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ JLB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 5, 1:23 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 5, 1:23 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Marquette MI 123 AM EDT Sun Aug 5 2018 .SHORT TERM...(This evening through Sunday) Issued at 337 PM EDT SAT AUG 4 2018 The atmosphere has taken a different approach on how today would unfold, with abundant cloud cover persisting through the better part of peak heating and lack of cumulus to aid in development of additional thunderstorms. After the morning showers/thunderstorms that pushed through the Upper Peninsula from west to east, satellite imagery indicated clouds will be lingering thru much of the morning. Most of the cloud cover was mid/upr level, with stratus layer parked over Marquette county and extending east through Alger county. Mixing has finally eroded the bulk of the stratus deck, while focus turned upstream to additional mid/upr level clouds still lifting northeast from Minnesota and West Central Wisconsin towards the Upper Peninsula. Regional radar continues to show an area of showers lifting northeast towards the Apostle Islands and western Lake Superior, but with a lack of convection at present. The instability remains across the Upper Peninsula this afternoon/evening; however, there is a lack of a trigger to develop and sustain convective growth. Will maintain a mention of thunder this evening/overnight, with the best chances prior to 6z then it looks like a lull in activity through possibly mid-day Sun. Abundant low-level moisture will linger tonight, with Td's hovering well into the 60s to some locations tagging 70. Expect tonight will remain mild with lows struggling to fall due to considerable friction in mid-lvls from a low-level jet pushing 40-45kts. Then expect Sun to start with less cloud cover, with the surface realizing the warmth and quickly warming into the upr 70s by late morning and likely into the 80s by midday. Could be a little slow with the rate of warmth, but thinking is that the abundance of moisture in the lowest 0-1km will absorb the bulk of the energy from the sun and delay mid/upr 80s until early afternoon timeframe. Guidance has been struggling to capture how Sun will evolve with respect to convection, but it appears a weak lobe of vorticity will be sliding east from Northcentral Minnesota late in the afternoon, which should act as a trigger and help to grow convection coverage further downstream into the late afternoon and evening hours across the Upper Peninsula along a boundary. .LONG TERM...(Sunday night through Saturday) Issued at 321 PM EDT SAT AUG 4 2018 Shortwave moving into Ontario Sunday night will help amplify upper troughing over the Great Lakes and push a cold front through the area on Monday. Front will push through western half of area prior to max heating Monday and thus best rain chances along and ahead of the front will be confined to the eastern half of the U.P. High pressure will build into the Upper Lakes behind the front providing a mainly dry and seasonable rest of the week. A weak shortwave in the northwesterly flow may trigger a shower on Thursday. Upper ridging will build across the area next weekend with a return to above normal temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 122 AM EDT SUN AUG 5 2018 VFR conditions will continue through the forecast. LLWS continues at KSAW but with winds above the boundary layer diminishing overnight this will not be a concern once this morning's flight operations resume. There remains a slight chance for showers over all three TAF sites this afternoon and evening, but coverage will be quite spotty. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 337 PM EDT SAT AUG 4 2018 Increasing S-SW winds through tonight, with winds gusting at times between 15-25kts. Expect these winds to continue into Sun, especially E half. Winds will diminish Sun. For the rest of the forecast period, winds are forecast to remain below 15 kts. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Beachler LONG TERM...MZ AVIATION...RJT MARINE...Beachler
Hazardous weather outlook, Aug 4, 3:38 PM EDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 338 PM EDT Sat Aug 4 2018 MIZ001>007-009>014-084-085-051200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 338 PM EDT Sat Aug 4 2018 /238 PM CDT Sat Aug 4 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms are possible over West and central Upper Michigan tonight. For the Lake Michigan beaches in Schoolcraft County, a high swim risk is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday through Monday. For the Lake Michigan beaches in Schoolcraft County, a high swim risk is expected on Sunday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-051200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 338 PM EDT Sat Aug 4 2018 /238 PM CDT Sat Aug 4 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday into Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-051200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 338 PM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday into Monday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MZ
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:02 PM EDT | Special Weather Statement | MQT | Marquette | 43 min |
| Aug 5, 4:28 PM EDT | Special Weather Statement | MQT | Ontonagon | 47 min |
| Aug 5, 4:57 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Ontonagon | 48 min |
| Aug 5, 5:07 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Ontonagon | 38 min |
| Aug 5, 5:46 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 59 min |
| Aug 5, 6:27 PM EDT | Special Weather Statement | MQT | Alger | 48 min |
| Aug 5, 6:45 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Iron, Marquette | 45 min |
| Aug 5, 7:58 PM EDT | Special Weather Statement | MQT | Alger | 47 min |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.